Erythema Nodosum

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

birdie156
New Member


Date Joined May 2011
Total Posts : 5
   Posted 5/15/2011 2:06 PM (GMT -6)   
Good afternoon
Is there a cream that can be applied to erythema nodosum once the swelling is reduced? Mine started in February 2011 and the bruises are still on my body. Then in April I got the same thing again. No relief and they itch like crazy...Any suggestions?

cupcakespinkgal
Veteran Member


Date Joined Jun 2010
Total Posts : 720
   Posted 5/15/2011 8:04 PM (GMT -6)   
I don't know of cream that can be applied to help them heal faster. I had several last summer/fall, nothing was getting rid of them. However I am on Transdermal LDN and although that took awhile to kick in for my Crohn's, all my new bumps and old bruises/healing spots disappeared within a week of starting LDN. It was the first sign I knew the LDN was at least helping with the inflammation.
Diagnosed with Crohn's in 1998, father has UC we were both diagnosed at 20 yrs old.
Previously on Remicade, Humira - No surgeries so far

Meds ~ Sulfasalazine 2/2xday, 3mg LDN
Supps ~ Culturellle, psylium seed, Florastor, magnesium, D3, K2, Calcium/Boron, multi-mineral.

birdie156
New Member


Date Joined May 2011
Total Posts : 5
   Posted 5/16/2011 11:17 AM (GMT -6)   
Do you still eat gluten?

namaste78900
New Member


Date Joined Jun 2011
Total Posts : 1
   Posted 7/5/2011 12:49 AM (GMT -6)   
My daughter 18 1/2 years old had a UTI in Feb. given antibiotic cipro, then in May another UTI given an antibiotic then June 3 another UTI (Family doc says they are all three UTI s kidney specialist says they are not?????) On June 3 she was given Augmentum for the UTI then 10 days later on the last day of this antibiotic she started getting large red knots very very painful hot to the touch on her shin knees ankles swelling also Erythema nodosum......these knots have robbed her of almost 4 weeks of her summer before her first year of college. It is terrible....pain is overwhelming....each doctor 7 has a different opinion on why she has them...is it the antibiotic? is it her birth control pill? is it a disease she didnt even know she had(I say that because the kidney doc said her bowels looked completely full on the vcug xray. She didnt know she had bowel problems I being her mom didnt either. So is the EN from bowel trouble....Ibuprophen is not working...Anaprox not working...Benedry didnt work.....We cant seem to find the answer. Today is the 3rd week of this horrible painful physical and emotional medical condition!!! Today it is a little better why because it is time for her period and her birth control pills are now the 4 iron pills which means the next 4 days the birth control will be leaving her system?? Or it has been 3 weeks and I have read EN can last 3 to 6 weeks?? So do i put her on another kind of pill or what???? We have had soooo much blood work xrays blood work blood work I just wish we knew the underlining medical problem of flair up so we could take control of this....any info from any one out there will help...
Thank you from a worried mom

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14994
   Posted 7/5/2011 9:28 AM (GMT -6)   
bump
Gail*Nanners* Co-Moderator for Crohns Disease
Crohn's Disease for over 35 years. Currently on Asacol, Protonix, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!

cupcakespinkgal
Veteran Member


Date Joined Jun 2010
Total Posts : 720
   Posted 7/5/2011 10:29 AM (GMT -6)   
Sorry your daughter is feeling so crummy. I have EN as a result of my Crohn's. From my previous research, I believe about half of all cases are a result of an underlying problem, either disease, medication ect. Birth Control pills are listed as one of the meds that can cause this, all though I don't know how common. The other half of cases they don't know why.

Not sure if this is true for all cases, but for me when they appear I know inflammation is increased in my body. In your daughters tests have they recently checked her CRP or Sed Rate? Were they elevated? How is her body temperature? Has it been elevated lately, like 99 degrees?

It might help to try and lower the bodies overall inflammation and see if she feels better and they start to resolve without new ones appearing. I find drinking Green Tea a few times a day helps, eating other anti-inflammatory foods, and avoiding sugar. If I am having issues I will eat No sugar because it is so inflammatory, if I do have any sugar it is natural from fruit, zero refined sugar.

The time frame could be they are just running their course. Mine stay in the red painful phase for about 3 weeks, then turn gray/blue/purple like a small bruise and aren't as tender, then disappear. I know they are better if in the 3 weeks when they start to resolve I don't get any new ones. Things still aren't good if while some are better other new ones are appearing.
Diagnosed with Crohn's in 1998, father has UC we were both diagnosed at 20 yrs old.
Previously on Remicade, Humira - No surgeries so far

Meds ~ Sulfasalazine 2/2xday, 300 mg Wellbutrin
Supps ~ Culturellle, psylium seed, folic acid, magnesium, D3, K2, Calcium/Boron, multi-mineral.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 19, 2014 11:21 PM (GMT -6)
There are a total of 2,246,332 posts in 249,898 threads.
View Active Threads


Who's Online
This forum has 157394 registered members. Please welcome our newest member, mineeuguein9.
367 Guest(s), 22 Registered Member(s) are currently online.  Details
PrivatePrime, Blandnuts, Haliday, Paddicake77, Jack888, 1 day at a time, hypoHashimoto, xfmlg, Admin, Laceymyaalayah, Acheybody, Flip Flop, Nina B, Contentprof, Dewayne, Giftcreations123, Qrskidmore, LiamsGram, Rn1987, ak angel, Buzzbomb, WingFlapper


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer